Results 1 to 4 of 4
Effexor XR
  1. #1
    kirby815 is offline New Member
    Join Date
    Nov 2009
    Posts
    2

    Default Effexor XR

    This is for anyone who may be considering taking Effexor. I have just finished weaning myself off this drug after taking it for 5 years. Seriously reconsider before starting! I'm not claiming that all Dr.'s perscribe this drug too easily, but mine definately did. It's a serious and very powerful drug. It should not be perscribed for minor problems. I was not told prior to taking Effexor how hard it would be to stop. It takes quite a while, and the withdrawal is terrible. You experience nausea, vertigo, headaches, blurred vision, confusion and anxiety. Not just one or two of these symptoms, but all of them at once. It's very scary!
    When I was first perscribed this medication, I was suffering from stress. My doctor thought it would help me cope a little better. In retrospect, I could have managed my stress much easier than I could have withdrawn from this drug. It's too powerful for minor stress, anxiety or depression. Not to mention, it's very expensive.I know everyone has different levels of these issues, but please consider therepy, your life style, religion..... common sense, anything before you start this drug. I have looked at several websites concerning the withdrawal and honestly believe it should be taken off the market. Nothing should affect the brain the way this does. I consider myself very fortunate to have made it through the withdrawal. It's a true Victory.
    It took me at least 6 months. I was up to 150 mg. per day. I started lowering my dose to 75 mg. It took about a month for my brain to adjust to this dosage. By "adjusting", I mean the nausea, vertigo etc. I stayed on the
    75mg. for a while simply because I was tired of feeling bad every day. Eventually, I went down to 37.5 mg. and again experienced the same withdrawal symptoms. After I adjusted I stayed at this amount for a while and then started taking every other day. Once I leveled out with that, I started skipping 2 days. Eventually I was taking one every 3, then 4 days. Once I got to 5 days, I decided to stop. I felt the symptoms of the withdrawal, but minor in comparison to before. Anyone who is reading this, that is trying to stop taking Effexor, this is the only way to stop. You cannot stop taking this drug cold turkey. I fear for anyone who tries to do that for whatever reason, finances, insurance whatever. You absolutely have to gradually wean yourself off.
    Again, if you are reading this and considering starting this drug, DON'T! Please learn from my experience, it's not worth it. You can work your issue out much easier than you can withdraw from this drug. I myself, will never take another antidepressent. I'm definately not an expert on depression, and I'm not narrow minded enough to think that in some cases medication is needed, but Effexor, I believe is dangerous. God and me can work whatever "it" is out. I pray that whoever is reading this, if it's for yourself or a loved one, that you please take my advise hopefully before starting this drug or definately if you are trying to stop.

  2. #2
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Kirby ..... Effexor detox is tough after a long time using. I agree that none of these types of meds should be handed out for dealing with life's stress. Everyone is NOT clinically depressed like some drs seem to believe.

    When I've worked with people detoxing off Effexor I've gone so far as to tell them to just add ONE hour extra between their doses. I've seen lots of people have a tough time. Just adding an hour between each dose is the easiest way to do it. That is not TOO awfully painful but skipping days and cutting the dose by several mg is the hard way.

    Wish I could have got with you earlier. Glad you made it. God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  3. #3
    kirby815 is offline New Member
    Join Date
    Nov 2009
    Posts
    2

    Red face Thank you!

    Quote Originally Posted by Robert_325 View Post
    Kirby ..... Effexor detox is tough after a long time using. I agree that none of these types of meds should be handed out for dealing with life's stress. Everyone is NOT clinically depressed like some drs seem to believe.

    When I've worked with people detoxing off Effexor I've gone so far as to tell them to just add ONE hour extra between their doses. I've seen lots of people have a tough time. Just adding an hour between each dose is the easiest way to do it. That is not TOO awfully painful but skipping days and cutting the dose by several mg is the hard way.

    Wish I could have got with you earlier. Glad you made it. God bless.
    I'm new on this site so I'm not sure if I'm doing this right, but I wanted to thank you for your response. I had no idea that there was another way to get off the Effexor. I was surprised that it is such a long process. I wanted to ask you, from your experience with detox, how long does it take for one to feel normal again? I'm still not sleeping at night, having cold sweats, some vertigo and body aches. I can cope, but how long it takes to get this out of my system? I'm concerned that I may never feel normal again. Can this be permanent? Also, is there anything I can do to ease the symptoms? Naturally, without other medications? I would appreciate any information or suggestions you can give me. Thanks again for your concern. I don't trust the Dr. who perscribed this to me and won't be going back. I haven't looked for another physician just yet, but will asap. I wish I had reached out sooner for advice. I'm so thankful that you cared enough for a total stranger to respond. I always pray that God put good people in my path, and He did. God Bless YOU!

  4. #4
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    These types of drugs take time to get over. I think personally they're the most over-prescribed meds around. Not everyone is clinically depressed. Drs throw this stuff around like it's candy to people who are having a bad week. It totally angers me.

    Give it some time. Keep posting and reading other similar threads. Follow the taper method I suggested and you'll get better. It may not be tonight but it will happen. You're in my prayers. God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22